MAUDE Adverse Event Report: MARTECH MEDICAL PRODUCTS 20CM SCHON XL DOUBLELUMEN CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS

MARTECH MEDICAL PRODUCTS 20CM SCHON XL DOUBLELUMEN CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS
Catalog Number H787108007025
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Angiodynamics notified the dialysis catheter manufacturer of this complaint event on july 28, 2016 via supplier corrective action request (b)(4).As part of a review of complaints related to distribution only products, angiodynamics identified that it does not have objective evidence that the manufacturer assessed this complaint event for mdr reportability.As a result of this review, angiodynamics chose to assess this complaint event for reportability and determined that it does meet the criteria to file an mdr.This retrospective mdr is being filed based on this review and to ensure complaint file is complete.As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.Angiodynamics has made the supplier of this device aware of the incident.The customers reported complaint of a hole in the blue port could not be confirmed because no sample was received for evaluation.Although no sample was returned, (b)(4) was opened for the same event (2 occurrences) and a sample was received for that event.Per angiodyanmics' vendor response , based on the returned sample for (b)(4), a hole was noted in the venous extension.A lot number was not reported from the user.A ship history report (shr) was generated in order to ascertain the last three lots of the reported catalog number (h787108007025) shipped to the reporting customer in the six months prior to the procedure date.This review indicated that the complainant had not received any lots within that time.A review of the incoming receiver lot records cannot be performed.Though a root cause was not specified by the manufacturer, a potential contributing factor could be if the clamps were repeatedly closed at the same location on the extension tubing.The instructions for use, which is supplied to the end user with this catalog number, states: "clamping the catheter repeatedly in the same spot could weaken the tubing.Change the position of the clamps regularly to prolong the life of the tubing." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).Device unavailable for return.
 
Event or Problem Description
As reported to angiodynamics on july 25, 2016: during a dialysis procedure, it was noted the dialysis catheter was leaking.The catheter was removed and discarded.A new of the same device was used to complete the procedure.The patient suffered no harm or injury due to the event.It was reported that the disposable device was discarded by the user and is not available to be returned to the manufacturer for evaluation.

Brand Name
20CM SCHON XL DOUBLELUMEN CATHETER
Common Device Name
SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS
Manufacturer (Section D)
MARTECH MEDICAL PRODUCTS
1500 delp drive
harleysville PA 19438
MDR Report Key6510583
Report Number1319211-2017-00044
Device Sequence Number13474437
Product Code MSD
UDI-Device IdentifierH787108007025
UDI-PublicH787108007025
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K971925
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH787108007025
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2016
Initial Report FDA Received Date04/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR